Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 303, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 20, 2001, 9:27 PM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 9:27 PM CDT (02:27 UTC)
- Expired
- Sep 20, 2001, 10:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 9:45 PM CDT | Hail 0.88 | Gravois Mills, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS53 KSGF 210229
SVRSGF
MOC029-131-141-210330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CDT THU SEP 20 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI
NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI
MILLER COUNTY IN CENTRAL MISSOURI
* UNTIL 1030 PM CDT
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS NEAR LAURIE AND NEAR GRAVOIS MILLS...MOVING
SOUTHEAST AT 40 MPH. THESE SEVERE THUNDERSTORM WILL CONTINUE TO
PRODUCE HAIL UP TO HALF DOLLAR SIZE...CAPABLE OF PRODUCING
SIGNIFICANT STRUCTURAL DAMAGE.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE OZARK...LAKELAND...ELDON BY 935 PM CDT.
OSAGE BEACH BY 940 PM CDT.
ST. ELIZABETH BY 1000 PM CDT.
IBERIA BY 1005 PM CDT.
THE TOWNS OF ROCKY MOUNT...SUNRISE BEACH...LAKEVIEW...BAGNELL AND
KAISER ARE ALSO IN THE PATH OF THIS STORM.
IF ON OR NEAR THE LAKE OF THE OZARKS THIS EVENING...GET OUT OF THE
WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE WELL AWAY
FROM AREAS EXPERIENCING HEAVY RAIN. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DONT BE CAUGHT ON THE
WATER IN A SEVERE THUNDERSTORM
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3846 9263 3822 9288 3803 9253 3801 9218
3831 9219
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:00 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Sep 20, 2:00 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT THU SEP 20 2001 MAIN FOCUS THIS PERIOD WILL BE WITH 1) THUNDERSTORM AND SEVERE CHANCES TONIGHT INTO FRIDAY MORNING 2) THUNDERSTORM CHANCES SATURDAY NIGHT INTO SUNDAY AND 3) AMOUNT OF COOL DOWN AFTER SUNDAYS COLD FRONT. SURFACE FRONT CURRENTLY LOCATED FROM NORTHWEST KANSAS INTO WESTERN IOWA. BIG DEW POINT DIFFERENCES NOTED ON SURFACE ANALYSIS. ALONG THE FRONT...DEW POINTS WERE FROM THE MID TO UPPER 60S...WHILE ACROSS THE CWA...DEW POINTS REMAIN IN THE 50S TO AROUND 60. REMNANTS OF THIS MORNINGS MCS HAVE PUSHED SOUTH INTO CENTRAL AND SOUTHERN OK... WHILE MORE NORTHERN SYSTEM TRACKING INTO NORTHEAST MO AND SOUTHEAST IA. FRONT APPEARS TO BE SLOWER TO MOVE EAST THAN YESTERDAYS MODEL RUNS AND IT LOOKS LIKE STORM INITIATION WILL OCCUR FURTHER WEST ACROSS CENTRAL KS. STORMS WILL THEN PROGRESS EAST INTO THE CWA LATE THIS EVENING AND OVERNIGHT AS MCS SHOULD DEVELOP. WILL HAVE THE HIGHEST POPS ACROSS SOUTHWEST COUNTIES AND LOWEST ACROSS THE EAST. FRONT LOOKS TO SLOWLY PUSH ACROSS THE CWA DURING THE MORNING HOURS FRIDAY...AND WILL KEEP LOW POPS IN THE EAST FOR THE MORNING. HIGH PRESSURE WILL MOVE IN FOR A BRIEF PERIOD...BEFORE PATTERN UNDERGOES MAJOR AMPLIFICATION FOR THE END OF THE WEEKEND. ON SATURDAY...NEXT WAVE DROPS INTO MINNESOTA ALLOWING NEXT FRONT TO DROP INTO NORTHERN KANSAS AND CENTRAL IOWA. THIS FRONT SHOULD MOVE INTO THE NORTHERN CWA BY SUNDAY MORNING. WILL PUT IN POPS FOR LATE SATURDAY NIGHT AND WILL CONTINUE THROUGH SUNDAY AS THIS MAJOR SYSTEM MOVES THROUGH. MUCH COLDER AIR FROM CANADA BEHIND THIS SYSTEM...WITH AVN SHOWING -2 DEGREES C AT 850 MOVING INTO THE NE PORTION OF CWA ON SUNDAY NIGHT. THIS COOL DOWN LOOKS TO LAST INTO THE MIDDLE OF NEXT WEEK WITH UPPER LEVEL SYSTEM GETTING CUT OFF AND RETROGRADING WESTWARD. FCSTID = 5 SGF 60 77 54 80 / 50 20 10 10 JLN 64 80 57 83 / 60 20 10 10 UNO 57 80 54 81 / 40 30 10 10 VIH 60 77 53 79 / 50 20 10 10 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Local storm report, Sep 20, 8:25 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM STOVER MO .75 INCH HAIL
09/20/01 MORGAN REPORTED BY STORM
SPOTTER.Local storm report, Sep 20, 8:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 10 N VERSAILLES MO 1 INCH HAIL
09/20/01 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 20, 8:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM GRAVOIS MILLS MO .88 INCH HAIL
09/20/01 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 20, 9:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0857 PM ROCKY MT MO .75 INCH HAIL
09/20/01 MORGAN REPORTED BY STORM
SPOTTER.Local storm report, Sep 20, 9:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM ELDON MO .75 INCH HAIL
09/20/01 MILLER REPORTED BY PUBLIC.Local storm report, Sep 20, 9:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM GRAVOIS MILLS MO .75 INCH HAIL
09/20/01 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 63 min |
| Sep 20, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 64 min |
| Sep 21, 12:36 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.